FDA Warns of Soft Tissue Filler Injection Into Blood Vessels

Share this content:
FDA Warns of Soft Tissue Filler Injection Into Blood Vessels
FDA Warns of Soft Tissue Filler Injection Into Blood Vessels

(HealthDay News) -- Soft tissue fillers used in cosmetic procedures can be unintentionally injected into blood vessels in the face and cause serious harm, the U.S. Food and Drug Administration warns.

Injection of facial fillers into blood vessels can cause blockages that restrict blood supply to tissues. Filler material injected into blood vessels can also travel to other areas and cause stroke, vision problems, blindness, and damage and/or necrosis of the skin and underlying facial structures, the agency said in a news release.

Accidental injections of facial filler into blood vessels can occur anywhere on the face. But an FDA analysis of studies and reported problems found it was most likely to occur in the following areas: glabella, in and around the nose, on the forehead, and periorbital region.

The FDA has told makers of facial fillers to update their labeling to include additional warnings about the risk of accidental injection into blood vessels. Before going ahead with soft tissue filler injections, patients should talk with their doctor about appropriate treatment injection sites and the risks associated with the procedure, and read the product's labeling, the FDA said.

More Information

Share this content:

is free, fast, and customized just for you!




Already a member?

Sign In Now »

Drug Lookup

Browse drugs by: BrandGenericDisease



Sign up for myCME e-newsletters




More in Home

Some California Mosquitoes Can Carry Zika Virus

Some California Mosquitoes Can Carry Zika Virus

Aedes aegypti mosquitoes found to transmit Zika virus

Periodontal Inflammation a Risk With Tongue Piercing

Periodontal Inflammation a Risk With Tongue Piercing

And, two young females with tongue piercings have deep lingual infrabony lesions, periodontitis

Risk of OD Highest for First Days of Opioid  Benzodiazepine Use

Risk of OD Highest for First Days of ...

Five-fold increased risk of opioid-related overdose during first 90 days of concurrent use

is free, fast, and customized just for you!




Already a member?

Sign In Now »